# SDR XXA0000004

- Difficulty date: February 1, 2000
- Submitted: April 26, 2000
- Operation: Air carrier
- Aircraft: N868BX
- Make and model: Doug DC-8-63
- Aircraft serial: 46034
- System (JASC): 3310 · Flight Compartment Lighting
- Part: Ballast
- Part number: BA170MODB
- Part serial: 140565
- Condition: Defective
- Location: Cockpit
- Part time: 61,170 hours, 66,931 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: B
- Precautionary procedure: O

## Discrepancy

FLT 818 - EN ROUTE FROM TOL TO BRO, WHEN THE GLARESHIELD LIGHTS WERE ILLUMINATED SMOKE EMMITED FROM UNDER THE FIRST OFFICERS INSTRUMENT PANEL.   THE LIGHTS WERE EXTINGUISHED, THE SMOKE SUBSIDED.  THE FLIGHT CONTINUED TO BRO FOR AN UNEVENTFUL LANDING.  MAINTENANCE INSPECTED THE LIGHTING SYSTEM LOCATING A DEFECTIVE LIGHT BALLAST.  MAINTEANCE REPLACED THE BALLAST ASSEMBLY AND PERFORMED A SUCCESSFUL OPERATIONAL TEST.  THE AIRCRAFT WAS RETURNED TO SERVICE. (M)
